Alert archive / North Dakota / Red Flag Warnings in 2007

Red Flag Warning 23, NWS Bismarck, ND

November 3, 20077 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Nov 3, 2007, 2:59 AM MDT for 7 counties in North Dakota. It took effect at Nov 3, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2007, 2:59 AM MDT (08:59 UTC)
In effect from
Nov 3, 2007, 12:00 PM MDT
Expired
Nov 3, 2007, 5:49 PM MDT
In force
6 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 030859
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
359 AM CDT SAT NOV 3 2007

...RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING FOR BRISK WINDS AND LOW HUMIDITIES OVER SOUTHWEST NORTH
DAKOTA...

.A WEAK COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA TODAY.
WITH LITTLE MOISTURE AVAILABLE...THE FRONTAL PASSAGE WILL CONSIST
OF MID AND HIGH CLOUDS AND BREEZY WEST TO NORTHWEST WINDS
DIRECTLY BEHIND THE FRONTAL PASSAGE. THE COMBINATION OF NORTHWEST
WINDS OF 15 TO 30 MPH AND AFTERNOON HUMIDITIES OFAROUND 20 PERCENT
WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR OVER SOUTHWEST NORTH
DAKOTA THIS AFTERNOON AND EARLY EVENING.

NDZ031>033-040-041-043-044-031700-
/O.UPG.KBIS.FW.A.0015.071103T1800Z-071104T0000Z/
/O.NEW.KBIS.FW.W.0023.071103T1800Z-071104T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
259 AM MDT SAT NOV 3 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A WEAK COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA TODAY.
WITH LITTLE MOISTURE AVAILABLE...THE FRONTAL PASSAGE WILL CONSIST
OF MID AND HIGH CLOUDS AND BREEZY WEST TO NORTHWEST WINDS
DIRECTLY BEHIND THE FRONTAL PASSAGE. THE COMBINATION OF NORTHWEST
WINDS OF 15 TO 30 MPH AND AFTERNOON HUMIDITIES OF AROUND 20
PERCENT WILL RESULT IN CRITICAL FIRE WEATHER BEHAVIOR OVER
SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

VJ
1 follow-up statement
000 
WWUS83 KBIS 032349
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
649 PM CDT SAT NOV 3 2007

NDZ031>033-040-041-043-044-040100-
/O.CAN.KBIS.FW.W.0023.000000T0000Z-071104T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
549 PM MDT SAT NOV 3 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISHED SUBSTANTIALLY IN THE PAST HOUR AND
HUMIDITIES WILL CONTINUE TO RISE ABOVE CRITICAL LEVELS IN THE NEXT
HOUR AS TEMPERATURES FALL. THEREFORE THE RED FLAG WARNING HAS BEEN
CANCELLED.

$$
TWH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Nov 3, 2:00 AM MDT, 59 minutes earlier.

Area forecast discussion, Nov 3, 2:00 AM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SAT NOV 3 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...

MAIN FORECAST CONCERNS INCLUDE FIRE WEATHER FOR TODAY AND PRECIP
CHANCES SUNDAY AND MONDAY.

A TRANSIENT PATTERN CONTINUES TO DOMINATE THE FORECAST IN THE
NORTHERN PLAINS DURING THIS PERIOD. SHORTWAVE RIDGING IS QUICKLY
MOVING TO THE EAST THIS MORNING WITH ANOTHER TROUGH AND ATTENDANT
FRONT QUICKLY ON ITS HEALS. A SURFACE FRONT WILL PUSH THROUGH THE
FORECAST AREA QUICKLY THIS MORNING FROM WEST TO EAST SWINGING THE
WINDS FROM SOUTHWEST TO WEST. A DRY FRONTAL PASSAGE IS EXPECTED AS
LITTLE MOISTURE IS AVAILABLE FOR THIS SYSTEM TO WORK WITH. STRONG
WESTERLY WINDS WILL MIX TO THE SURFACE...MAKING SATURDAY A BLUSTERY
DAY. FIRE WEATHER IS ALSO A CONCERN FOR THE AFTERNOON HOURS IN THE
SOUTHWEST AND WILL ISSUE A RED FLAG WARNING. TODAYS TEMPERATURES
WILL BE ABOUT 10 DEGREES ABOVE NORMAL WITH TEMPERATURES IN THE MID
TO UPPER 50S ACROSS MUCH OF THE FORECAST AREA. WINDS WILL TAPER OFF
AFTER THE ATMOSPHERE DECOUPLES THIS EVENING. A MUCH STRONGER COLD
FRONT IS EXPECTED TO DIVE OUT OF CANADA ON SUNDAY MORNING PUSHING
THROUGH THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST. WINDS WILL
AGAIN INCREASE AFTER FRONTAL PASSAGE BUT THE WINDS WILL NOT PACK
NEARLY THE SAME PUNCH AS TODAY. PRECIPITATION WILL MAINLY OCCUR
BEHIND THE FRONT IN NORTHEAST PORTIONS OF THE FORECAST AREA WHERE IT
BEGINS AS RAIN AND THEN GRADUALLY TRANSITIONS TO SNOW. AS THE FRONT
QUICKLY MOVES TO THE EAST BY SUNDAY NIGHT/MONDAY... SOME WRAP AROUND
MOISTURE MAY WORK ITS WAY INTO THE FORECAST AREA BRINGING A SLIGHT
CHANCE OF SNOW AREA WIDE MONDAY. MONDAY SHOULD BE A VERY CHILLY DAY
AS HIGHS STRUGGLE TO GET OUT OF THE 30S ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA WITH THE COLDEST TEMPERATURES OCCURRING IN THE
NORTH. MONDAY NIGHT LOOKS TO BE THE COLDEST NIGHT OF THE SEASON FOR
MANY LOCALS. TEMPERATURES WILL QUICKLY REBOUND IN THE WEST ON
TUESDAY AS HIGH PRESSURE BUILDS BACK INTO THE REGION...WHILE THE
CENTRAL AND EAST STAY FAIRLY CHILLY.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY...
00Z GFS KEEPS A STRONG AND ACTIVE NORTHWEST FLOW ACROSS THE NORTHERN
PLAINS FOR TUESDAY THROUGH FRIDAY. ECMWF IS SIMILAR IN THE VERY
LARGE SCALE...BUT TIMING AND INTENSITY OF THE FAST MOVING SHORTWAVE
FEATURES ARE DIFFERENT.

SYSTEMS WILL BE FAST MOVING AND WITH LIMITED MOISTURE. GFS PAINTS A
COUPLE PERIODS OF LIGHT PRECIPITATION...BUT LEFT THE FORECAST DRY
FOR NOW. APPEARS THAT ANY SUBSTANTIAL MOISTURE IS BEYOND FRIDAY.
HIGHS IN THE UPPER 30S AND 40S LOOK REASONABLE...SO NO BIG CHANGES
NEEDED TO TEMPERATURE OUTLOOK.

&&

.AVIATION...
A FAST MOVING UPPER LEVEL TROUGH WILL BRING MID AND HIGH LEVEL
CLOUDS ACROSS THE AREA TODAY. SO GOOD VFR CONDITIONS EXPECTED. MAIN
AVIATION CONCERN WILL BE GUSTY WEST TO NORTHWEST WINDS THIS
AFTERNOON BEHIND A SURFACE TROUGH. WINDS MAY GUST AS HIGH AS 30KT
DURING THE AFTERNOON...BUT WILL DIMINISH QUICKLY AFTER SUNSET.

&&

.FIRE WEATHER...
RED FLAG WARNING HAS BEEN ISSUED FOR THE SAME COUNTIES IN THE FIRE
WEATHER WATCH ISSUED YESTERDAY. WHILE WINDS MAY NOT BE EXCESSIVE THE
LOW RELATIVE HUMIDITIES WILL BE THE MAIN FACTOR FOR THE WARNING. I
EXPECT RH VALUES TO BE DOWN AROUND 20 PERCENT WITH WINDS THAT WILL
INCREASE TO 15 TO 25 MPH. I WILL TAKE THE WARNING UNTIL ABOUT 7 PM
CDT OR 6 PM MDT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT / 6 PM MDT/ THIS EVENING FOR
NDZ031>033-040-041-043-044.

&&

VJ/JF/DAC
Hazardous weather outlook, Nov 2, 3:12 AM MDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
412 AM CDT FRI NOV 2 2007

NDZ001>005-009>013-021>023-025-036-037-047-048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
412 AM CDT FRI NOV 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>020-031>035-040>046-030915-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
412 AM CDT FRI NOV 2 2007 /312 AM MDT FRI NOV 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
AREAS OF THE STATE TODAY. BREEZY NORTHWEST WINDS BRINGING IN DRIER
AIR WILL RESULT IN A FIRE WEATHER THREAT IN THE WARNED AREA. THE
RANGELAND FIRE DANGER INDEX IS IN THE VERY HIGH CATEGORY IN THESE
AREAS. RELATIVE HUMIDITIES MAY REACH 20 PERCENT ALONG WITH WINDS
FROM 15 TO 30 MPH. IT IS EXPECTED THAT THE FIRE THREAT WILL
DIMINISH BY EVENING AS THE WINDS LESSEN AND THE RELATIVE
HUMIDITIES GRADUALLY INCREASE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 1:57 PM MDTHigh Wind WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more14 hr

Nearby

Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.